This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Hypothermia in 2 Patients Treated With Atypical Antipsychotic Medication

Article Abstract

Letter to the Editor

Sir: Atypical antipsychotics such as olanzapine, risperidone, and quetiapine are commonly prescribed by psychiatrists because of their efficacy and minimal extrapyramidal side effects. Some of the common side effects include somnolence, anticholinergic effects, and orthostatic hypotension. In the 2 cases that follow, we found a common thread between patients’ taking atypical antipsychotics and hypothermia, a side effect not mentioned in the drug profile. Our recent literature search found other published case report of atypical antipsychotic treatment associated with hypothermia.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 62

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders